Hail, Park
- When
- August 5, 5:05 PM MST
- Where
- Park County, 2 mi W of Clark
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.883, -109.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 5, 2:43 PM MST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT THU AUG 5 2004 .TODAY THROUGH SATURDAY NIGHT... ANOTHER ROUND OF THUNDERSTORMS OVER THE AREA THIS AFTERNOON WILL CONTINUE THROUGH THE EVENING. SOME THUNDERSTORMS MAY LINGER PAST MIDNIGHT IN THE EAST AND NORTH. NOT MUCH CHANGE FOR FRIDAY WITH MORE THUNDERSTORMS EXPECTED. SOME DRYING EXPECTED SATURDAY WITH INCREASED SOUTHWEST FLOW AHEAD OF COLD FRONT THAT WILL BE MOVING INTO THE NORTH. FRONT LOOKS TO BE QUITE STRONG AS IT MOVES SOUTH SATURDAY NIGHT. POTENTIAL UPSLOPE EVENT DEVELOPS BEHIND COLD FRONT EAST OF CONTINENTAL DIVIDE. TEMPERATURES MAY BE MUCH COOLER THAN CURRENT FORECAST WITH MORE OF A STRATIFORM PRECIPITATION EVENT. IN THE SHORTER TERM...WINDS PICK UP QUITE A BIT ON SATURDAY AHEAD OF FRONT AND COULD SEE SOME LOWER TEEN RELATIVE HUMIDITY IN THE SOUTH AND CENTRAL LOWER ELEVATIONS. .SUNDAY THROUGH THURSDAY... UPPER FLOW TO TURN TO THE NW SUNDAY WITH COOLER AIR MAKING ITS WAY INTO THE N AND CENT ZONES WITH MINOR COOLING WEST OF THE DIVIDE. AIRMASS MAY BE TOO STABLE FOR STORMS SUN PM/EVE BUT WILL NOT TAKE OUT THE VERY LOW POPS FOR NOW. MONDAY THRU WEDNESDAY KEEPS NW FLOW OVER THE AREA WITH RIDGE AXIS TO THE WEST OF WY. THIS KEEPS THE REAL WARM 700MB TEMPS TO OUR SW. HAVE MADE SOME MINOR TEMP CHANGES MON-WED. AS FOR POPS LEFT THINGS DRY MON-WED BUT SOME MID LEVEL MOISTURE PROGD IN THE FLOW FOR WED PM WHICH COULD LEAD TO ISOLD TS COVERAGE. FLAT WNW FLOW FOR THU WITH WARMER 700MB TEMPS MOVING BACK OVER AREA. HAVE MADE THU THE WARMEST DAY AND DRY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU AUG 5 2004 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED MOST OF THE DAY ACROSS THE SOUTH AND WEST AND IN CENTRAL WYOMING THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL LIKELY PRODUCE STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. BRIEF HEAVY RAIN IS POSSIBLE WITH THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONE MORE VERY WARM TO HOT DAY IS EXPECTED FRIDAY ALONG WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS BEFORE COOLER TEMPERATURES ARRIVE FOR THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL DROP AS MUCH AS 10 TO 20 DEGREES BY SUNDAY ALONG WITH HIGHER RELATIVE HUMIDITIES. GUSTY WIND PRODUCING THUNDERSTORMS ARE THE MAIN THREAT AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS FROM THUNDERSTORMS OVER 50 MPH THIS AFTERNOON OR EVENING. SKRBAC
The Billings radar (KBLX), 117 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419652.